Alert archive / Iowa / Flash Flood Warnings in 2007

Flash Flood Warning 15, NWS Omaha, NE

May 6, 2007Harrison County, Monona County, Iowa

NWS Omaha, NE issued this flash flood warning at May 6, 2007, 1:28 AM CDT for Harrison County, Monona County, Iowa. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 6, 2007, 1:28 AM CDT (06:28 UTC)
Expired
May 6, 2007, 3:30 AM CDT
In force
2 hr
Issued by
NWS Omaha, NE
Area
Whole counties

Counties Harrison County, IA, Monona County, IA

The radar

The Omaha radar (KOAX), 73 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 6.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2431 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2431 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1133 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.6
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KOAX 060631
FFWOAX
IAC085-133-060830-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
128 AM CDT SUN MAY 6 2007

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HARRISON COUNTY IN SOUTHWEST IOWA...
  MONONA COUNTY IN WEST CENTRAL IOWA...

* UNTIL 330 AM CDT

* AT 124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A COMPLEX OF THUNDERSTORMS OVER THE WARNED 
AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WHITING...UTE...PISGAH...ONAWA AND MOORHEAD.

THIS WARNING REPLACES THE PREVIOUS WARNING THAT WAS IN EFFECT UNTIL 
130 AM CDT.

RAINFALL ON THE ORDER OF 2.0 TO 2.5 INCHES HAS FALLEN OVER THE LAST 
HOUR ACROSS ALREADY SATURATED GROUND.  SEVERAL AREA CREEKS WILL 
LIKELY OVERFLOW THEIR BANKS OVER THE NEXT FEW HOURS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS ALREADY
OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. IF YOU LIVE ALONG A STREAM OR A CREEK IN THE AFFECTED
AREA...TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF AN
UNKNOWN DEPTH BY FOOT...OR BY AUTOMOBILE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY AND
MOVE TO HIGHER GROUND.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS SIX INCHES OF QUICKLY FLOWING WATER CAN CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE. THIS INCLUDES PICKUP TRUCKS AND SPORT
UTILITY VEHICLES.

LAT...LON 4155 9602 4152 9597 4153 9563 4185 9558
      4186 9569 4220 9574 4220 9620

$$

JR
1 follow-up statement
000 
WGUS73 KOAX 060824
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
319 AM CDT SUN MAY 6 2007

IAC085-133-060829-
MONONA IA-HARRISON IA-
319 AM CDT SUN MAY 6 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR HARRISON AND MONONA
COUNTIES...

THUNDERSTORMS HAVE MOVED NORTHEAST OUT OF THE WARNED AREA.  ALTHOUGH 
THERE ARE LIKELY TO BE LOW LYING AREAS WITH HIGH WATER...THE 
MAJORITY OF CREEKS WILL BE RECEEDING OVER THE NEXT HOUR.

THEREFORE...THE WARNING HAS BEEN CANCELLED FOR MONONA AND HARRISON 
COUNTIES.

LAT...LON 4155 9602 4152 9597 4153 9563 4185 9558
      4186 9569 4220 9574 4220 9620

$$

JR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at May 5, 4:07 PM CDT, 9 hours 21 minutes earlier.

Area forecast discussion, May 5, 4:07 PM CDT, 9 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
407 PM CDT SAT MAY 5 2007

.DISCUSSION...
SHORT TERM CONCERNS WILL BE ONGOING SEVERE WEATHER WITH PDS
TORNADO WATCHES POSTED IN OUR CWA AND IN THE MIDST OF SVR/TOR
WARNINGS.

LATEST SFC ANALYIS HAD LOW PRES CENTERED NR LBF EXTENDING WWD INTO
ERN CO. THE WRMFNT EXTENDS ACR CNTRL NEB INTO NE NEB AND SW IA
WITH THE DRYLINE OVR WRN KS. THE MOST ACTIVE PORTION OF THE
FORECAST AREA HAS GENERALLY BEEN N FROM OLU TO LNK TO HARLAN.
INSTABILITY WILL CONTINUE TO BE FAVORABLE ACROS THE FCST OF THE
FCST AREA...HOWEVER...PER THE 18Z OAX SOUNDING...A CAP HAS THUS
FAR HELD CONVECTION ACRS THE SE PORTION OF THE FCST AREA BACK.

EXPECT THE THREAT FOR SEVERE STORMS WITH LARGE HAIL...ISOLATED
TORNADOES...AND DAMAGING WINDS POSSIBLE THIS EVENING. THE SHEAR
REMAINS HIGH THIS EVENING...THEN DECREASES AFTER
MIDNIGHT...THEREFORE EXPECT THE SEVERE THREAT TO BECOME MORE
ISOLATED LATER TONIGHT. HOWEVER STORMS WITH HEAVY RAIN AND
ISOLATED TO CONTINUE. THE LOW LEVEL JET IS FORECAST TO STRENGTHEN
OVERNIGHT...AND THIS SHOULD ALSO AID IN TSRA DEVLOPMENT AND HEAVY
RAIN. THE MID TROPOSPHERIC TROF REMAINS TO THE WEST THROUGH
TUESDAY. THE SFC FRONT REMAINS OVR WRN NEB SUN. THIS FRONT DOES
NOT PROGRESS INTO ERN NEB UNTIL MON.

IN ADDITION TO THE SEVERE WEATHER...EXPECT WINDY CONDITIONS INTO
EARLY THIS EVENING. WITH HIGHER PRECEDENT HEADLINES IN PLACE...DO
NOT HAVE WIND ADVISORY GOING. DUE TO LOCALIZED RAINFALL OF 1 TO 3
INCHES TODAY AND ADDITIONAL 1 TO 3 INCHES POSSIBLE TONIGHT. OPTED
TO GO WITH A FLASH FLOOD WATCH THROUGH NOON SUNDAY. 3/6HR GUID IS
MOSTLY BETWEEN 1.5 TO 2.5 INCHES AND SEVERAL PLACES HAVE REPORTED
LOWLAND FLOODING AND STREAM RUNNING NEAR BANKFULL. FF THREAT WILL
CONTINUE INTO MONDAY...BUT WILL HOLD OFF ON EXTENDING WATCH FOR NOW.

NOTE...EXCESSIVE DAY1 RAINFALL RISK IN THE MOD CATEGORY BY HPC FOR
MOST OF THE CWA.

DID NOT MAKE SIG CHANGES TO EXTENDED DUE TO SEVERE WEATHER SITUATION.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR NEZ011-012-015>018-
     030>034-042>045-050>053-065>068-078-088>093.

IA...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR IAZ043-055-056-069-
     079-080-090-091.

&&

ZAPOTOCNY
Hazardous weather outlook, May 6, 1:03 AM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
103 AM CDT SUN MAY 6 2007

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-061100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
103 AM CDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND SUNDAY

A TORNADO WATCH IS IN EFFECT FOR EASTERN NEBRASKA AND PARTS OF
SOUTHWEST IOWA UNTIL 4 AM CDT.  ISOLATED TORNADOES ALONG
WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE EARLY
THIS MORNING EAST OF A SIOUX CITY TO FAIRBURY LINE.  A
LINE OF SEVERE THUNDERSTORMS OVER NORTHERN KANSAS HAS
THE POTENTIAL TO PRODUCE DAMAGING WINDS AND ISOLATED TORNADOES
THROUGH EARLY MORNING.

FLOODING IS POSSIBLE TONIGHT WITH THESE STORMS. RAINFALL OF ONE TO
TWO INCHES PER HOUR ARE POSSIBLE IN THE STORMS.

ON SUNDAY...SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS
AND TORNADOES ARE POSSIBLE.  THE ATMOSPHERE WILL REMAIN VERY MOIST
AND UNSTABLE.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

THE ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH AT LEAST MONDAY
MORNING. SEVERE THUNDERSTORMS WITH LARGE HAIL OR TORNADOES WILL
AGAIN BE POSSIBLE ON SUNDAY EVENING...WITH HEAVY RAIN
PRODUCING LOCALIZED FLOODING.

THERE IS AT LEAST A SLIGHT CHANCE FOR MORE THUNDERSTORMS THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED THROUGH SUNDAY EVENING.

SMITH

In the hours before

Local storm report, May 5, 9:38 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
938 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     TSTM WND DMG     2 NE IMOGENE            40.90N 95.40W
05/05/2007                   FREMONT            IA   TRAINED SPOTTER

            METAL FARM BUILDING STREWN ABOUT AREA AND ROADWAY. MILLS
            AND FREMONT COUNTY LINE...1/4 MILE WEST OF HWY59

&&

JKLISH
Local storm report, May 5, 9:46 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
946 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     TSTM WND DMG     6 E HENDERSON           41.14N 95.32W
05/05/2007                   MONTGOMERY         IA   TRAINED SPOTTER

            2 MILES SOUTH OF POTTAWATTAMIE COUNTY LINE AND 3 EAST OF
            THE MILLS COUNTY LINE. ROOF TORN OFF OF A HOUSE.

&&

JKLISH
Local storm report, May 5, 10:26 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1026 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     HAIL             COUNCIL BLUFFS          41.24N 95.86W
05/05/2007  E0.75 INCH       POTTAWATTAMIE      IA   TRAINED SPOTTER

&&

JKLISH
Local storm report, May 5, 10:36 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1036 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     HAIL             NEBRASKA CITY           40.68N 95.86W
05/05/2007  E1.00 INCH       OTOE               NE   LAW ENFORCEMENT

&&

JKLISH
Local storm report, May 5, 11:38 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1138 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     HAIL             6 S NEBRASKA CITY       40.59N 95.86W
05/05/2007  E1.00 INCH       OTOE               NE   LAW ENFORCEMENT

1128 PM     HAIL             OMAHA                   41.26N 96.01W
05/05/2007  E1.00 INCH       DOUGLAS            NE   TRAINED SPOTTER

            I80 AND 84TH STREET

&&

JKLISH
Local storm report, May 6, 12:18 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1218 AM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 PM     FLASH FLOOD      MISSOURI VALLEY         41.56N 95.90W
05/05/2007                   HARRISON           IA   LAW ENFORCEMENT

            HWY30 AND COUNTY ROAD F66

&&

JKLISH

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:06 PM CDTTornado WarningOAXMills24 min
May 5, 7:28 PM CDTTornado WarningOAXPottawattamie32 min
May 5, 7:33 PM CDTSevere Thunderstorm WarningOAXFremont27 min
May 5, 7:44 PM CDTTornado WarningOAXFremont31 min
May 5, 8:00 PM CDTSevere Thunderstorm WarningOAXMontgomery30 min
May 5, 8:03 PM CDTFlash Flood WarningOAXMonona117 min
May 5, 8:03 PM CDTSevere Thunderstorm WarningOAXMonona42 min
May 5, 8:05 PM CDTTornado WarningOAXMills, Montgomery40 min
May 5, 8:38 PM CDTTornado WarningOAXPottawattamie52 min
May 5, 8:45 PM CDTSevere Thunderstorm WarningOAXMonona30 min
May 5, 8:46 PM CDTTornado WarningOAXMontgomery14 min
May 5, 8:47 PM CDTSevere Thunderstorm WarningOAXPage43 min
May 5, 9:22 PM CDTSevere Thunderstorm WarningOAXMontgomery38 min
May 5, 9:25 PM CDTTornado WarningOAXPottawattamie35 min
May 5, 9:58 PM CDTFlash Flood WarningOAXMonona2 hr
May 5, 10:05 PM CDTSevere Thunderstorm WarningOAXPottawattamie40 min
May 5, 10:21 PM CDTSevere Thunderstorm WarningOAXShelby24 min
May 5, 10:54 PM CDTSevere Thunderstorm WarningOAXMills36 min
May 5, 11:15 PM CDTFlash Flood WarningOAXPottawattamie2 hr
May 5, 11:17 PM CDTSevere Thunderstorm WarningOAXFremont28 min
May 5, 11:34 PM CDTFlash Flood WarningOAXHarrison, Monona116 min
May 5, 11:49 PM CDTTornado WarningOAXPottawattamie41 min
May 6, 12:56 AM CDTFlash Flood WarningOAXPottawattamie2 hr
May 6, 12:56 AM CDTFlash Flood WarningOAXPottawattamie2 hr
May 6, 1:23 AM CDTFlash Flood WarningOAXHarrison, Monona37 min
May 6, 1:51 AM CDTSevere Thunderstorm WarningOAXPage24 min
May 6, 2:21 AM CDTSevere Thunderstorm WarningOAXMontgomery24 min
May 6, 2:25 AM CDTFlash Flood WarningOAXFremont, Mills, Montgomery, Page2 hr
May 6, 4:25 AM CDTFlash Flood WarningOAXHarrison2 hr
May 6, 4:45 AM CDTFlash Flood WarningOAXFremont, Montgomery, Page3 hr
May 6, 6:15 AM CDTFlash Flood WarningOAXHarrison3 hr
May 6, 7:28 AM CDTFlash Flood WarningOAXFremont, Montgomery, Page3 hr

Nearby

Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.